Alert archive / West Virginia / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Charleston, WV

April 12, 201834 counties in West Virginia; 4 counties in Kentucky; 7 counties in Ohio

NWS Charleston, WV issued this red flag warning at Apr 12, 2018, 3:58 AM EDT for 34 counties in West Virginia; 4 counties in Kentucky; 7 counties in Ohio. It took effect at Apr 12, 2018, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 3:58 AM EDT (07:58 UTC)
In effect from
Apr 12, 2018, 12:00 PM EDT
Expired
Apr 12, 2018, 8:00 PM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 45 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 43 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WWUS81 KRLX 120758
RFWRLX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Charleston WV
358 AM EDT Thu Apr 12 2018


KYZ101>103-105-WVZ005>011-013>020-024>034-039-040-515>526-121600-
/O.UPG.KRLX.FW.A.0001.180412T1600Z-180413T0000Z/
/O.NEW.KRLX.FW.W.0001.180412T1600Z-180413T0000Z/
Greenup-Carter-Boyd-Lawrence KY-Wayne-Cabell-Mason-Jackson WV-
Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-
Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
358 AM EDT Thu Apr 12 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR FIRE WEATHER ZONES 005, 006, 007, 008, 009, 010, 011,
013, 014, 015, 016, 017, 018, 019, 020, 024, 025, 026, 027, 028, 
029, 030, 031, 032, 033, 034, 039, 040, 101, 102, 103, 105, 515, 
516, 517, 518, 519, 520, 521, 522, 523, 524, 525, AND 526...

The National Weather Service in Charleston has issued a Red Flag
Warning, which is in effect from noon today to 8 PM EDT this
evening. The Fire Weather Watch is no longer in effect. 


* WIND...15 to 25 MPH with gusts up to 40 MPH.

* HUMIDITY...From 20 to 25 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OHZ075-083>087-VAZ003-004-121600-
/O.CON.KRLX.FW.A.0001.180412T1600Z-180413T0000Z/
Athens-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-
Buchanan-
358 AM EDT Thu Apr 12 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON EDT TODAY
THROUGH THIS EVENING FOR FIRE WEATHER ZONES 003, 004, 075, 083, 
084, 085, 086, AND 087...

* AFFECTED AREA...Fire weather zones 101, 102, 103, and 105.Fire 
  weather zones 075, 083, 084, 085, 086, and 087.Fire weather 
  zones 003 and 004.Fire weather zones 005, 006, 007, 008, 009, 
  010, 011, 013, 014, 015, 016, 017, 018, 019, 020, 024, 025, 
  026, 027, 028, 029, 030, 031, 032, 033, 034, 039, 040, 515, 
  516, 517, 518, 519, 520, 521, 522, 523, 524, 525, and 526. 

* WIND...15 to 25 MPH with gusts up to 40 MPH.

* HUMIDITY...From 20 to 25 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
968 
WWUS81 KRLX 121309
RFWRLX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Charleston WV
909 AM EDT Thu Apr 12 2018

...Dry conditions over much of the area today...


OHZ083-086-087-122115-
/O.UPG.KRLX.FW.A.0001.180412T1600Z-180413T0000Z/
/O.EXA.KRLX.FW.W.0001.180412T1600Z-180413T0000Z/
Jackson OH-Gallia-Lawrence OH-
909 AM EDT Thu Apr 12 2018

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Charleston has issued a Red Flag
Warning, which is in effect until 8 PM EDT this evening. 

* Affected Area...Fire Weather Zone 083 Jackson OH, Fire Weather 
  Zone 086 Gallia and Fire Weather Zone 087 Lawrence OH.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...From 20 to 25 percent.

* Temperatures...In the lower 70s.

* WIND...15 to 25 MPH with gusts up to 40 MPH.

* HUMIDITY...From 20 to 25 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KYZ101>103-105-WVZ005>011-013>020-024>034-039-040-515>526-122115-
/O.CON.KRLX.FW.W.0001.180412T1600Z-180413T0000Z/
Greenup-Carter-Boyd-Lawrence KY-Wayne-Cabell-Mason-Jackson WV-
Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-
Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
909 AM EDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR FIRE WEATHER ZONES 005, 006, 007, 008, 009, 010, 011, 013,
014, 015, 016, 017, 018, 019, 020, 024, 025, 026, 027, 028, 029,
030, 031, 032, 033, 034, 039, 040, 101, 102, 103, 105, 515, 516,
517, 518, 519, 520, 521, 522, 523, 524, 525, AND 526...

* WIND...15 to 25 MPH with gusts up to 40 MPH.

* HUMIDITY...From 20 to 25 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OHZ075-084-085-VAZ003-004-122115-
/O.CON.KRLX.FW.A.0001.180412T1600Z-180413T0000Z/
Athens-Vinton-Meigs-Dickenson-Buchanan-
909 AM EDT Thu Apr 12 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR FIRE WEATHER ZONES 003, 004, 075, 083, 084, 085, 086,
AND 087...

* Affected Area...Fire Weather Zone 003 Dickenson, Fire Weather 
  Zone 004 Buchanan, Fire Weather Zone 075 Athens, Fire Weather 
  Zone 084 Vinton and Fire Weather Zone 085 Meigs.

* WIND...15 to 25 MPH with gusts up to 40 MPH.

* HUMIDITY...From 20 to 25 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
862 
WWUS81 KRLX 121944
RFWRLX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Charleston WV
344 PM EDT Thu Apr 12 2018

...Dry conditions over much of the area today...

OHZ075-084-085-130000-
/O.UPG.KRLX.FW.A.0001.000000T0000Z-180413T0000Z/
/O.EXA.KRLX.FW.W.0001.000000T0000Z-180413T0000Z/
Athens-Vinton-Meigs-
344 PM EDT Thu Apr 12 2018

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
FIRE WEATHER ZONES 005, 006, 007, 008, 009, 010, 011, 013, 014,
015, 016, 017, 018, 019, 020, 024, 025, 026, 027, 028, 029, 030,
031, 032, 033, 034, 039, 040, 101, 102, 103, 105, 515, 516, 517,
518, 519, 520, 521, 522, 523, 524, 525, AND 526...

The National Weather Service in Charleston has issued a Red Flag
Warning, which is in effect until 8 PM EDT this evening. The Fire
Weather Watch is no longer in effect. 

* WIND...15 to 25 MPH with gusts up to 45 MPH.

* HUMIDITY...From 20 to 25 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OHZ076-130000-
/O.EXA.KRLX.FW.W.0001.000000T0000Z-180413T0000Z/
Washington-
344 PM EDT Thu Apr 12 2018

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
FIRE WEATHER ZONES 005, 006, 007, 008, 009, 010, 011, 013, 014,
015, 016, 017, 018, 019, 020, 024, 025, 026, 027, 028, 029, 030,
031, 032, 033, 034, 039, 040, 101, 102, 103, 105, 515, 516, 517,
518, 519, 520, 521, 522, 523, 524, 525, AND 526...

The National Weather Service in Charleston has issued a Red Flag
Warning, which is in effect until 8 PM EDT this evening. 

* WIND...15 to 25 MPH with gusts up to 45 MPH.

* HUMIDITY...From 20 to 25 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KYZ101>103-105-OHZ083-086-087-WVZ005>011-013>020-024>034-039-040-
515>526-130000-
/O.CON.KRLX.FW.W.0001.000000T0000Z-180413T0000Z/
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Gallia-Lawrence OH-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
344 PM EDT Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR FIRE WEATHER ZONES 005, 006, 007, 008, 009, 010, 011, 013,
014, 015, 016, 017, 018, 019, 020, 024, 025, 026, 027, 028, 029,
030, 031, 032, 033, 034, 039, 040, 101, 102, 103, 105, 515, 516,
517, 518, 519, 520, 521, 522, 523, 524, 525, AND 526...

* WIND...15 to 25 MPH with gusts up to 40 MPH.

* HUMIDITY...From 20 to 25 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

VAZ003-004-130000-
/O.CON.KRLX.FW.A.0001.000000T0000Z-180413T0000Z/
Dickenson-Buchanan-
344 PM EDT Thu Apr 12 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR FIRE WEATHER ZONES 003, 004, 075, 083, 084, 085, 086,
AND 087...

* Affected Area...Fire Weather Zone 003 Dickenson, Fire Weather 
  Zone 004 Buchanan, Fire Weather Zone 075 Athens, Fire Weather 
  Zone 084 Vinton and Fire Weather Zone 085 Meigs. 

* WIND...15 to 25 MPH with gusts up to 40 MPH.

* HUMIDITY...From 20 to 25 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
510 
WWUS81 KRLX 122358
RFWRLX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Charleston WV
758 PM EDT Thu Apr 12 2018


KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-024>034-039-
040-515>526-130100-
/O.EXP.KRLX.FW.W.0001.000000T0000Z-180413T0000Z/
Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Jackson OH-
Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-
Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-
Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
758 PM EDT Thu Apr 12 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR FIRE
WEATHER ZONES 005, 006, 007, 008, 009, 010, 011, 013, 014, 015, 
016, 017, 018, 019, 020, 024, 025, 026, 027, 028, 029, 030, 031, 
032, 033, 034, 039, 040, 075, 076, 083, 084, 085, 086, 087, 101, 
102, 103, 105, 515, 516, 517, 518, 519, 520, 521, 522, 523, 524, 
525, AND 526...

Though the red flag warning is expiring, burning is discouraged
this evening.

$$

VAZ003-004-130100-
/O.EXP.KRLX.FW.A.0001.000000T0000Z-180413T0000Z/
Dickenson-Buchanan-
758 PM EDT Thu Apr 12 2018

...FIRE WEATHER WATCH WILL EXPIRE AT 8 PM EDT THIS EVENING FOR FIRE
WEATHER ZONES 003 AND 004...

Though the fire weather watch is expiring, burning is discouraged
this evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:38 AM EDT, 20 minutes earlier.

Area forecast discussion, Apr 12, 3:38 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
338 AM EDT Thu Apr 12 2018

.SYNOPSIS...
High pressure, warming, and drying trend into the weekend. A
cold front crosses Sunday, followed by colder air to start the
next work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 335 AM Thursday...

So as this April continues, we are going from snow this past
Monday, to fire weather and early summer type temperatures, to
thunderstorms, and then back to mountain snow, all within a
little over a week/s time.

The near term is focused on the warmer weather, wind, and fire
weather concerns.

Forest floor fuels have dried out significantly over the past
couple of days thanks to low RH values from increasing max
temperatures, low dewpoints, and increasing flow. For today,
the trends continue as temperatures jump 15-20 degrees from
yesterday and winds increase significantly in an increasing
pressure gradient and strong flow aloft that will be transported
downward towards the surface with some effectiveness given the
expected mixing depth.

Synoptically, the gradient will increase with a slowly deepening
surface low traversing the southern Great Lakes. Low level warm
air advection keeps the temperatures climbing through today. In
terms of the dry air potential, still lacking the sharply drier
layer around 850mb for the boundary layer to tap into with
mixing, but dewpoints still have the capacity to drop a few
notches from morning values. This will result in very low RH
again today.

Mainly clear and dry tonight as winds subside. Some of the
deeper hollows will have the chance to decouple, but
hilltops/ridges/mountains will likely still have wind
overnight.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
As of 345 PM Wednesday...

Southwesterly flow continues during the short-term, now
featuring slight dew-point recovery Friday before moistening
entirely with an incoming system Saturday.

Thursday night/Friday morning will likely have enough flow to
keep widespread fog from forming, though not necessarily strong
enough to mix through the valleys - so, continued WAA mean
hilltops will warm more than valleys.

Friday will warm into the 80's across the lowlands with dew
points still lagging behind somewhat in the 30's and 40's making
for minimum RH values in the 20's and 30's again in the
lowlands of WV. Lighter winds from a relaxed pressure gradient,
though, keeps the fire danger lower - so no fire watches are
anticipated at this time.

Moisture and clouds finally make it into the area by Saturday
morning with an approaching trough and cold front. WAA
continues, now featuring higher dew points. Clouds will limit
afternoon heating, however SE flow will cause local warming in
the downslope regions of the WV lowlands. Precipitation just
starts to reach the CWA at the end of the period Saturday
evening with a slow-moving front located to our West.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 400 PM Wednesday...

A closed-low aloft over the Mississippi Valley turns from a
positive to a neutral tilt at the start of the period, slowing
the forward advance of an approaching front just to our West. As
time advances through Saturday night, the driving trough turns
negative and pushes the front through the area during the day
Sunday. As it does so, an enhancement (in vort and as a short
wave) moves through the mean trough leading to enhanced
precipitation with heavy rain possible.

The atmosphere will be moisture-rich with up to 1.5" PWAT - any
kind of training could lead to water problems, so it's
something to keep an eye on as we approach the event. Luckily,
in spite of strong shear on the order of 50 kts (0-6km bulk),
the timing of greatest instability during the overnight period
between Saturday and Sunday will stunt severe weather
probabilities with Sunday likely being too moist through the
column to muster up significant severe chances. But, with
steeping lapse rates near the front and shear - thunder is still
a possibility with gusty winds.

Much colder air will follow the front Sunday night and Monday.
Models concur on an amplified trough pivoting through the area
Monday into Monday night, and snow showers are even possible
in the mountains Monday night, before the trough pivots out of
the area early Tuesday and we lose out on moisture. High
pressure crosses Tuesday into Tuesday night.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
As of 130 PM Wednesday...

VFR. Strong south to southwesterly flow at the surface through
the low levels will be the story. Surface winds generally out of
200-220 direction with sustained speeds near 20kts during the
afternoon and gusts to 35kts possible.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: None.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              THU 04/12/18
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 06Z FRIDAY...
IFR likely in TSRA on Sunday.

&&

.FIRE WEATHER...
Fire danger exists for most of the region today as fuels dry out
into the 7-8 percent range, winds increase significantly out of
the southwest with gusts 30-40mph possible during peak
heating/mixing, and RH values drop into the lower 20s percent
given the significant warming and lack of moisture advection
expected today. Mixing heights will likely top 5000ft this
afternoon, and even 6000ft in some locations of the lowlands of
WV.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Fire Weather Watch from noon EDT today through this evening
     for WVZ005>011-013>020-024>034-039-040-515>526.
OH...Fire Weather Watch from noon EDT today through this evening
     for OHZ075-083>087.
KY...Fire Weather Watch from noon EDT today through this evening
     for KYZ101>103-105.
VA...Fire Weather Watch from noon EDT today through this evening
     for VAZ003-004.

&&

SYNOPSIS...TRM/26/MC
NEAR TERM...26
SHORT TERM...MC
LONG TERM...MC
AVIATION...26

FIRE WEATHER...26
Hazardous weather outlook, Apr 11, 11:49 AM EDT, 16 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1149 AM EDT Wed Apr 11 2018

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>011-013>020-024>034-
039-040-515>526-121600-
Greenup-Carter-Boyd-Lawrence KY-Athens-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-
Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-
Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
1149 AM EDT Wed Apr 11 2018

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Fire Weather Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ076-121600-
Washington-
1149 AM EDT Wed Apr 11 2018

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ066-067-121600-
Perry-Morgan-
1149 AM EDT Wed Apr 11 2018

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in West Virginia, 2018Red Flag Warnings in Ohio, 2018Red Flag Warnings in Kentucky, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.